Alert archive / Florida / High Surf Advisories in 2022
High Surf Advisory 4, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Mar 11, 2022, 4:12 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 12, 2022, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 4:12 AM CST (10:12 UTC)
- In effect from
- Mar 12, 2022, 12:00 AM CST
- Expired
- Mar 12, 2022, 7:35 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
682 WHUS44 KMOB 111012 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 412 AM CST Fri Mar 11 2022 FLZ202-204-206-111800- /O.NEW.KMOB.SU.Y.0004.220312T0600Z-220312T1800Z/ /O.CON.KMOB.RP.S.0011.220312T0000Z-220313T0600Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 412 AM CST Fri Mar 11 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Advisory, from midnight tonight to noon CST Saturday. For the High Rip Current Risk, from this evening through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-111800- /O.CON.KMOB.RP.S.0011.220312T0000Z-220313T0600Z/ Mobile Coastal-Baldwin Coastal- 412 AM CST Fri Mar 11 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
4 follow-up statements
439 WHUS44 KMOB 111945 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 145 PM CST Fri Mar 11 2022 FLZ202-204-206-120400- /O.CON.KMOB.SU.Y.0004.220312T0600Z-220312T1800Z/ /O.CON.KMOB.RP.S.0011.220312T0000Z-220313T0600Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 145 PM CST Fri Mar 11 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Advisory, from midnight tonight to noon CST Saturday. For the High Rip Current Risk, from 6 PM CST this evening through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-120400- /O.CON.KMOB.RP.S.0011.220312T0000Z-220313T0600Z/ Mobile Coastal-Baldwin Coastal- 145 PM CST Fri Mar 11 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...From 6 PM CST this evening through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
740 WHUS44 KMOB 120348 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 948 PM CST Fri Mar 11 2022 FLZ202-204-206-121215- /O.CON.KMOB.SU.Y.0004.220312T0600Z-220312T1800Z/ /O.CON.KMOB.RP.S.0011.000000T0000Z-220313T0600Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 948 PM CST Fri Mar 11 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Advisory, until noon CST Saturday. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-121215- /O.CON.KMOB.RP.S.0011.000000T0000Z-220313T0600Z/ Mobile Coastal-Baldwin Coastal- 948 PM CST Fri Mar 11 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...Through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
772 WHUS44 KMOB 121224 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 624 AM CST Sat Mar 12 2022 FLZ202-204-206-122100- /O.CON.KMOB.SU.Y.0004.000000T0000Z-220312T1800Z/ /O.CON.KMOB.RP.S.0011.000000T0000Z-220313T0600Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 624 AM CST Sat Mar 12 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...For the High Surf Advisory, until noon CST Saturday. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ265-266-122100- /O.CON.KMOB.RP.S.0011.000000T0000Z-220313T0600Z/ Mobile Coastal-Baldwin Coastal- 624 AM CST Sat Mar 12 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Baldwin Coastal and Mobile Coastal Counties. * WHEN...Through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
798 WHUS44 KMOB 121335 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 735 AM CST Sat Mar 12 2022 FLZ202-204-206-121445- /O.CAN.KMOB.SU.Y.0004.000000T0000Z-220312T1800Z/ /O.CAN.KMOB.RP.S.0011.000000T0000Z-220313T0600Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 735 AM CST Sat Mar 12 2022 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... Based on local beach reports and very strong northerly winds continuing through this afternoon the rip current risk and high surf risk is reduced. Thus, the advisories have been cancelled early. $$ ALZ265-266-121445- /O.CAN.KMOB.RP.S.0011.000000T0000Z-220313T0600Z/ Mobile Coastal-Baldwin Coastal- 735 AM CST Sat Mar 12 2022 ...HIGH RIP CURRENT RISK IS CANCELLED... Based on local beach reports and very strong northerly winds continuing through this afternoon the rip current risk is reduced. Thus, the advisory has been cancelled early. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Mar 10, 11:36 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 10, 11:36 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1136 PM CST Thu Mar 10 2022
.AVIATION...
06Z issuance...Current satellite imagery reveals a low to mid
level cloud deck spreading over portions of south central Alabama
and the Florida Panhandle tonight where MVFR conditions are
present. This cloud deck will continue to spread northwestward
through tonight and into early Friday morning. Patchy fog remains
possible especially along the coast through the overnight hours.
Showers and thunderstorms will develop along the coast and move
inland through the morning hours bringing IFR conditions to much
of the region. Conditions may improve briefly Friday afternoon,
but another round of numerous to widespread showers and storms
(some potentially strong to severe) will develop as a strong cold
front moves through the region late Friday night. Gusty winds
will follow in the front's wake. /14
&&
.PREV DISCUSSION... /issued 1051 PM CST Thu Mar 10 2022/
NEAR TERM /Now Through Saturday/...Forecast remains on track this
evening as cloud cover continues to slowly build in over eastern
portions of the region. Lows are expected to fall a few more
degrees tonight with temperatures ranging from the mid 40s to
lower 50s west of I-65 and the mid to upper 60s south and east of
I-65. A weak shortwave trough is still expected to progress
through southwesterly flow aloft after midnight tonight. At the
surface, a stalled boundary, currently in place over the north and
eastern Gulf, will begin to lift north as a warm front toward the
coast. This pattern will cause scattered showers and a few
thunderstorms to move inland late tonight and into early Friday
morning. Ascent is expected to spread across southern portions of
southeast MS, southwest and south central AL, and into much of the
western FL panhandle late Friday morning into Friday afternoon as
an area of surface low pressure lifts across southeast MS and
into southwest AL. The associated warm front will also slowly lift
northward across southern portions of the region through the day
Friday. The highest coverage for shower and storm activity is
therefore expected along and southeast of a Wiggins MS to Luverne
AL line during the day Friday. Low level wind fields remain weak
during the day Friday, with rather minimal MLCAPE values. The
greatest instability looks to remain mainly over southern portions
of the forecast area and therefore, a couple of strong storm
cells with gusty winds and small hail cannot be ruled out over
portions of the area late Friday morning and Friday afternoon.
A brief lull in activity may occur late in the afternoon before
the next batch of increased moisture and ascent arrives into our
western zones by early Friday evening in advance of a trough
moving across the Plains. A southwesterly low level jet should
strengthen to 40-60 kt along and east of the I-65 corridor late
Friday evening as numerous to widespread showers and storms
develop ahead of an advancing cold front. MLCAPE values also range
up to 500-1000 J/KG along and east of the I-65 corridor Friday
evening into late Friday night. Strong shear and available
instability will support a risk of damaging wind gusts, hail, and
potentially a couple of tornadoes over our area, especially in our
eastern zones. The window for the severe risk seems to be from 7
PM Friday to 3 AM Saturday at this time. Brief periods of heavy
rainfall will be possible as PWATs approach 1.5 inches, but the
overall flooding risk seems quite low across our area given the
progressiveness of this system.
A HIGH risk of rip currents will go into effect Friday evening
through Saturday afternoon or evening as increased swell
approaches. Surf heights may also increase to 4-6 feet by Friday
night and a High Surf Advisory may become necessary. The strong
cold front will push from NW to SE across the area Friday
evening/night with strong and gusty northwesterly winds expected
following the passage of this feature. Winds may gust well over 30
mph Friday night and a Wind Advisory may also become necessary in
future updates. Highs in the lower to mid 70s Friday will turn
much colder with lows in the 30s inland and lower to mid 40s near
the coast on Friday night. /21/14
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday evening through Saturday
evening for ALZ265-266.
FL...High Rip Current Risk from Friday evening through Saturday
evening for FLZ202-204-206.
MS...None.
GM...Gale Watch from late Friday night through Saturday afternoon for
GMZ630>636-650-655-670-675.
Small Craft Advisory from 6 PM Friday to 3 AM CST Saturday for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:19 AM CST | Freeze Watch | MOB | Escambia, Okaloosa, Santa Rosa | 11 hr |
| Mar 11, 3:19 AM CST | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 39 hr |
| Mar 11, 1:59 PM CST | Freeze Warning | MOB | Escambia, Okaloosa, Santa Rosa | 42 hr |
Nearby
High Surf Advisories in Florida, 2022Every high surf advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.